View Full Version : Withdrawl????
07-05-2008, 04:19 AM
I was suppost to be hospitilized last week due to chronic flaring for about 3 weeks now due to my instillation therapy but due to the holiday and the simple fact i could not possibly sit in a car for 5 hours to get to Philly to be hospitaled under the care of Dr.Kristine Whitmore who wants to do more tested and place a nueromodulation system into my back .i ended up in the local er twice 3 days apart. I was seen at the town er last night and he said he doesnt mind giving me pain meds and had a 1 hr and 35 minute talk with me about ic and narcotics what er doctor spends that much time with a patient? but i enjoyed his time but was upset by his thoughts he tried to explain to me that he believes i go through narcotyic withdrawls i am currently on 50 mcg of fentanyl ( not working) and 8 mg of dualiad every 6 hours for breakthough which has been pretty reguarly he stated they he believes he is treatin the withdrawl symtoms rather than actually pain although he does not doubt ic is painfully and he contiued to tell me that i could come back any time and he would still give me the iv narcotics but he is woried about me i really dont feel any type of withdrawl symptoms is this possible though? how can i withdrawl and not have any symptoms and he told me i need to get the Philadelphia were they better understand IC and can perform the proper tests and experiments that my local and town hospitals dont do. Any body have any thoughts on the so called possible withdrawl and not know it ? I REALLY AM IN TERRIBLE PAIN why dont small town hospitals and certain doctors not know anything about our condition..
07-05-2008, 06:37 AM
Cara, I don't know anything about your meds or about withdrawal, but I wanted to let you know that I read your post and you will be in my prayers. I hope you get the relief you need very soon, and that your doctor has some answers for you and what you are going through.
07-05-2008, 08:51 AM
07-05-2008, 08:54 AM
I'm so sorry you are suffering so badly. Sometimes we have to go out of our local area or state and sometimes even country in order to get more effective care. Can you get into see another Doctor for 2nd opinions or treatments?
07-05-2008, 09:06 AM
I am sorry you are dealing with these issues, you are not alone. I have ALOT of pain with my IC and have a UTI on top of it, I keep getting them and I cannot even take any pain meds as they give me all sorts of side effects and I cannot even take antibitoics as they all give me severe reactions. I am currently looking for a new doctor now, but I cannot seem to find a decent one. I will pray you get some help soon.
07-05-2008, 09:47 AM
I was thinking about what you said about Fenanyl.....if you take the patch you may want to ask your Doctor if you can take it every 48 hours instead of every 72 hours. Some of us metabolize it faster and need the patch change to be made. I had to take them every 48 hours in order to not face withdrawl issues.....Maybe that would get you better pain control. I hope you can talk to your Doc on Monday and reslove some of this.......
Sending Lots of love and hugs!
07-05-2008, 12:40 PM
thank you for your responces, I just got of the phone with my urogyn and she is having me come and im going to be hospitalized on tuesday for pain control and more procedures and i have an appointment monday with my local primary im going to ask her about changing my patch every 48 hours, i wonder if my insurance would cover every 48 hrs because i would need more quanity and dont know if there would be a problem.
Kara, did you have a problem with your insurance covering the 48 hour patch change?
07-05-2008, 12:54 PM
I hate to say it but I went through SEVERE withdrawal every 3rd day when I was on the patch. Starting on the morning of my 3rd day, it would come on strong. My doc changed to it every 2 days and all was fine. That might be what he means but I don't know why you would have a flare every day then, you know?
And you have the dilaudid to take in between. Do you find you take it every 8 hours on the nose or just sometimes at 8 hours? Maybe if your doc gives you the patch at 48 hours you might be okay? I had the 50 mcg, then moved to the 75 mcg every 2 days and that was better. I still had b/r pain though. I needed my OxyIR everyday for sure.
I am so sorry you landed in the hospital 2 times in 6 days! That must have been awful. I am so happy he gave you IV narcotics and spent that long with you! That IS crazy. Feel better sweetie,
07-05-2008, 02:02 PM
My Insurance with some sort of note and code to the Pharmacy covered the patches. They have it generic now which it's still called Fentanyl but I pay 5 dollars instead of 30. I don't take Fentanyl Patches anymore, unless I am in the Hospital and then it comes via IV or PCP. You also may want to ask your Doctor about the Fentanyl Lollipops for breakthrough. You put them in between your cheek and teeth and spin it around for about 15 minutes. They work well if you are having trouble with your stomach. I use them when I can't take my meds by mouth as of late due to the small bowel issue. I used to get boxes of 120. I still have some left over from last time they were prescribed, almost two years ago. They are saved in an Emergency Case for me. They are also $5.OO with my insurance. They are called AQTIQ Lozenges. So in total $10.00 for the patches and pops. I just can't handle the patchs anymore and felt like I wanted more control over my medication, so I opted for the Norco 10/325 pills and Fentanly Pops for breakthrough. I also take a Muscle Relaxer called Flexeril with the Norco. It does the trick most of the time. Oh yeah and Lyrica 150mg twice a day for the PNE.
Thank God for my Chronic Pelvic Pain Doctor. He's been so good to me.....
I hope you get some answers............
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.